Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Started getting spinning sensation and feeling dizziness. What is causing this and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I am a 58 year old man and this morning woke up to find if I lay on my left side the room started spinning and I had dizziness. Eventually I got up but every time I stretched to my left I had dizziness. I have never experienced this before
Meds are so oft, lithium, epilum, seroquel, ikorel, imdurr caduet, perindropil, cartia

Posted Sat, 9 Feb 2013 in Brain and Spine
Answered by Dr. Jonas Sundarakumar 49 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms it appears that you may be experiencing a positional vertigo -that is spinning sensation or dizziness on one particular position (in your case, stretching or tilting to the left). The possible causes are:
1) Inner ear problem - which are in fact, the most common cause, resulting in a condition called BPPV (Benign Paroxysmal Positional Vertigo).
2) Side effect of medication - notably Lithium is known to cause such kind of problems. Kidney diseases / CKD can frequently cause an impairment in the excretion of Lithium, which in turn, can result in toxic doses in the body.
3) A postural drop in BP - Postural hypotension - you are on multiple anti-hypertensive medication and so these could sometimes cause an abnormal drop in BP.
4) Neurological cause - related to impaired blood flow to certain areas of the brain (you have mentioned that you have suffered a TIA in 2004 and also have a risk factor of heart disease).

So, I would advise you to have a a thorough physical examination (and a few investigations, as per necessity), in order to ascertain the cause of your symproms. Further teatment should be targetted according to the likely cause.

Wish you all the best.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor